ICES 2021 Virtual Event

50th International Conference on Environmental Systems

12-14 July 2021

ICES 2021 - Virtual Event

The 50th International Conference on Environmental Systems is going VIRTUAL!

 

ICES 2021 will cover all topics related to humans living and working in extreme environments with applications inside or outside of terrestrial or outer space habitats or vehicles, including aerospace human factors; environmental control and life-support system technology; environmental monitoring and controls; planetary protection; EVA system technology; life sciences; planetary habitats and systems; and thermal control systems technology for both crewed and uncrewed vehicles. The conference is open to participants from around the globe spanning academic, government, and space industry organizations. There will be three days of technical presentations, a keynote speaker, panel discussion, and student poster presentations. 

 

Each virtual session and event will be recorded and made available on the virtual platform through the On-Demand Feature.  This On-Demand content will be accessible during the virtual conference and for one week following for registered participants.

 

Join Us!  12 – 14 July 2021   

 

Experience all the same Technical Content in a NEW WAY!

The conference program will mirror the traditional in-person model of speakers/presenters and a session organizer coordinating the session.   Sessions will run between 80-100 minutes each spread throughout the week in which 4 to 5 presentations will run with a session organizer as a moderator. The audience will attend virtually without a camera or microphone. Session chairs will introduce their session and each presenting author LIVE, then each pre-recorded presentation will be played followed by a LIVE 5-minute Q&A period.  The audience in the virtual room will be able to ask questions and interact with the session attendees in the text-based chat feature. Pre-recording presentations provides for a more efficient flow, control over the time allotted each paper in the session, and most importantly minimize technical difficulties.

 

The conference program will provide content across multiple time zones globally.  Sessions will be scheduled carefully to accommodate both presenter and session chair time zones.

 

Each virtual session and event will be recorded and made available on the virtual platform through the On-Demand Feature.  This On-Demand content will be accessible during the virtual conference and for one week following for registered participants.

Registration NOW OPEN!

Conference registration will give you full access to all virtual technical sessions and events.  Click on the REGISTER NOW button to select a registration type. Further information including log-in instructions for the virtual platform will be delivered to each registrant at a later date.

Conference Schedule

All times listed below are in Central European Time (CET) = GMT+2

You will have the option to select YOUR time zone inside the Virtual Platform to view the conference schedule in your local time.

 

Click on the times below to view Technical Session schedules.
All other event schedule details are listed by their name.
10:00-10:10 (CET)
Chair's Welcome

Greetings from ICES 2021 Conference Chair Stephane Lapensee on Opening Day of the 50th International Conference on Environmental Systems!

LOBBY
11:30-11:40 (CET)

Exit your session to the Lobby for a 10 minute break between sessions

LOBBY
11:40-13:00 (CET)
ICES203-A: Thermal Testing

Detailed Presentation Schedule TBD

KIBO

Detailed Presentation Schedule TBD

UNITY
13:00-14:20 (CET)

This extended break will allow attendees to check in with work or grab a meal!

14:20-14:30 (CET)
Chair's Welcome

A second greeting from ICES 2021 Conference Chair Stephane Lapensee as attendees from North America join the 50th International Conference on Environmental Systems!

LOBBY
15:50-16:00 (CET)

Exit your session to the Lobby for a 10 minute break between sessions

LOBBY
16:00-17:00 (CET)
Didier Schmitt (ESA) - "Human permanent presence in LEO, on the Moon and objective Mars: compete to collaborate"

JOIN US for this Plenary Session with a Keynote speech from Didier Schmitt – ESA Head of Strategy & Coordination Group for Human Robotic Exploration, to kick off the 50th International Conference on Environmental Systems(ICES 2021)

Artemis
17:00-17:10 (CET)

Exit to the Lobby for a 10 minute break before technical sessions begin again

LOBBY
18:50-20:20 (CET)

This extended break will allow attendees to check in with work or grab a meal!

21:40-21:50 (CET)
AIAA Jeffries Aerospace Medicine and Life Sciences Research Award

JOIN US IN THE LOBBY for this special award presentation by Dan Barta (NASA Johnson Space Center) to the 2021 recipient: Joe Kosmo

LOBBY
23:10-23:20 (CET)

Exit your session to the Lobby for a 10 minute break between sessions

LOBBY
10:00-10:10 (CET)

Day 2 of ICES 2021 Begins!

LOBBY
11:30-14:30 (CET)

This extended break will allow attendees to check in with work or grab a meal!

15:50-16:00 (CET)

Exit your session to the Lobby for a 10 minute break between sessions

LOBBY
16:00-18:00 (CET)
Lunar Nomads vs. Settlers: What’s next… and what does it take?

This panel, moderated by Lindsay Aitchison, will discuss and debate the technologies, logistics, habitation, and mission impacts and differences between short-term human missions to the lunar surface and a sustainable lunar community with human and robotic assets. Perspectives from government, academia and industry will inform the discussion on how to live, thrive, and use in situ resources on the moon. Panelists will also discuss their vision for a timeline in which a lunar village can be established, and the technologies needed to make it possible.

Artemis
18:00-18:10 (CET)

Exit to the Lobby for a 10 minute before technical sessions begin again

LOBBY
19:30-21:00 (CET)

This extended break will allow attendees to check in with work or grab a meal!

22:20-22:30 (CET)

Exit your session to the Lobby for a 10 minute break between sessions

LOBBY
10:00-10:10 (CET)

Day 3 of ICES 2021 begins!

LOBBY
11:30-11:40 (CET)

Exit your session to the Lobby for a 10 minute break between sessions

LOBBY
13:00-14:40 (CET)

This extended break will allow attendees to check in with work or grab a meal!

16:00-16:20 (CET)
ICES Awards Presentation

JOIN US IN THE LOBBY for this 20 minute break where we will present the International Conference on Environmental Systems(ICES) Awards for Technical Excellence.

LOBBY
17:40-18:00 (CET)
ICES 2022 Location Presentation

JOIN US IN THE LOBBY for the announcement of the location for the 51st International Conference on Environmental Systems (ICES 2022) by Tom Leimkuehler, ICES 2022 Conference Chair

LOBBY
19:40-19:50 (CET)
ICES 2021 Student Poster Awards

JOIN US IN THE LOBBY for this 10 minute break where Shawn Macleod (ICES 2021 Poster Chair) will announce the top three poster winners from the ICES 2021 Student Poster Competition

LOBBY

2021 Sponsors

Mailing List signup

Stay up to date about all that is ICES